MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS RAPIDE W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS RAPIDE W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212722
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint devices are not being returned, therefore are unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with an unrelated (non-conformance / out of tolerance) to the reported incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek¿s corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported two of the customer's bioknotless rapide anchors broke during a shoulder procedure.He stated the first anchor broke in half upon insertion.The surgeon took out the broken anchor and went to insert a second anchor into the same bone hole and the inserter shaft bent causing the anchor to break.He removed all broken pieces of the second anchor as well and inserted a third anchor into the same bone hole with no patient consequences.There was a ten (10) minute delay.All pieces of the anchors were discarded already.The sales representative stated it was good bone quality.He was not present for the procedure, no further details were available.Please see also medwatch report 1221934-2018-51788.
 
Additional Manufacturer Narrative
Depuy synthes is submitting cfg, part 803.This report may be based on information whic803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.The manufacturer contact name has been updated as (b)(4).Contact phone number and email address have been updated accordingly.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.

Brand Name
BIOKNOTLESS RAPIDE W/OC
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8038349
Report Number1221934-2018-51789
Device Sequence Number1525750
Product Code MAI
UDI-Device Identifier10886705002085
UDI-Public10886705002085
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Catalogue Number212722
Device Lot Number3716335
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2014
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1